MAUDE Adverse Event Report: COVIDIEN EEA; STAPLER, SURGICAL

COVIDIEN EEA; STAPLER, SURGICAL
Model Number TRIEEA31MT
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Failure to Anastomose (1028); Laceration(s) (1946); Tissue Breakdown (2681)
Date of Event 10/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 concomitant product: trieea31mt, cir stplr trieea31mt medthk wt (lot#: p5d1132).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the rectum resection, the anvil became stuck to the surrounding tissue.It was also noted that the anvil did not tilt after firing.The surgeon stapled again with a different circular stapler from a different lot and the anvil got stuck again, at which point the surgeon made a temporary colostomy bag as an intervention.Additional resection and re-stapling was performed to resolve the issue.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.H3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the proximal head was stuck and did not disconnect from the colical stump and the anvil did not tilt after firing.The reported issues could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Pli 10 and pli 20 - it was reported that during the rectum resection, in both anastomosis attempts with two circular stapler, the proximal head was stuck and did not disconnect from the colical stump, creating a continuous opening on the anastomosis which required resection and re-sewing of the anastomosis on the first attempt and, on the second attempt, for a larger longitudinal continuous opening of the rectum.It was also noted that the anvil did not tilt after firing.It was necessary to proceed with a further resection with sinking of the rectal stump and simultaneous creation of a temporary colostomy.No further attempts were made to construct the anastomosis in order to prevent future potential rectal tissue recanalization.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h6 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EEA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23492954
Report Number2647580-2025-03319
Device Sequence Number9106876
Product Code GAG
UDI-Device Identifier10884521593046
UDI-Public(01)10884521593046(17)300331(10)P5D1015
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K172361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRIEEA31MT
Device Catalogue NumberTRIEEA31MT
Device Lot NumberP5D1015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2025
Supplement Date Received by Manufacturer11/11/2025
12/30/2025
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date11/19/2025
01/15/2026
Date Device Manufactured04/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown